View Full Version : any experiences with Cipralex/Escitalopram Oxalate?


vpilar
04-26-14, 12:27 PM
Hi,
(((Long post, sorry! I have asked some questions at the end, feel free to skip the background and go to the questions directly :p thanks a bundle! :o )))

Recently I have got totally demotivated to do a project that I should be focusing on, and my mind totally shuts off when I'm near to anything or anybody which is slightly related to that project.
This directed me to some research which led to my ADHD self diagnosis, last month (I'm 30 now and I think I have had it from childhood) and this even distracted me more!
Now I'm waiting for my appointment with an specialist to get an official diagnosis for ADHD. It apparently takes a while. Meanwhile I should focus on my work, but I'm too stressed out to do that. So my family dr. gave me this medication to overcome the stress for now (this is what is written on them):

Cipralex 10 mg
Escitalopram Oxalate Tabs 10 mg

She said this is from SSRI family and works for both depression and anxiety. I'm supposed to take half a tab a day and see her in a week so if everything is ok we increase the dose. I haven't started yet, I freak out from even thinking about taking a medication which change some processes in my brain! I know that sounds crazy!!! ..Now I wanna force myself to try medication though with the hope that I feel some good changes!

I would appreciate a lot if somebody who has taken this medication could kindly share some of their experiences with me.

I also have the following questions, It would be really appreciated if you could answer any of them. Sorry if they are lame or stupid questions! I have never taken medications for mental health in my life! I have no idea...

1) If I get a headache after taking the pills, would it be ok to take an a dvill or something (painkiller)?

2) I have been going to the gym and exercising regularly in the last month. Will I be able to continue exercising if I take the medications?

3) My dr. told me that they usually want patients to stick with the medications at least for 6 months. If I don't like the outcome, can I just stop using it (when I'm still on low doze). For example if I have pills for 3 days then I stop, would this cause a problem?

Thanks in advance

425runner
04-26-14, 01:08 PM
You're way too anxious about this. Is this your first time? Lexapro is what the medication is...you should cut it into quarters and only take 2.5 mg to start with. It's very strong. I take Celexa which is the weaker sister of Lexapro and only take 5 mg to help with stress induced depression/anxiety.

I lift weights twice a week and walk every day, it has not affected my ability to exercise at all.

It might make you feel "funny" yes - be prepared, ever smoked weed? It's similar to that...kind of high, detached, nothing matters. It only lasts for a couple of days...

I suggest you start on day you don't have to work. Just in case...and don't listen to your doctor. Stay on it as long as you need to, work on the issues causing you stress etc. and then get off. Oh and yes, of course - if you can't tolerate the side effects then you can quit anytime. But the side effects usually wear off after 2-3 weeks, so start low and go slow and don't be a sissy :giggle:

vpilar
04-26-14, 01:20 PM
:thankyou: Thanks for your reply! that's super helpful!
yeah This is my first time! I have never taken any thing like this before!

Thanks again :D

Lunacie
04-26-14, 01:45 PM
My 12 year old granddaughter takes escitalopram for anxiety.

One thing to watch for with SSRI's is increased appetite and weight gain.
I switched from Celexa to Zoloft (generic/sertraline) because of that. No problems now.

I started on a low dose and have not needed to increase it, but some do.
I could feel the relief from anxiety within a week. It may take longer for you.

USMCcop
04-26-14, 03:48 PM
I've taken Lexapro for years @ 40mg a day. The normal max is 20mg a day. You won't notice anything for a week or two, if at all.

USMCcop
04-26-14, 04:20 PM
Are you on stims too.

I tried Celexa and it was total bunk. Lexapro is it's sister.

Lunacie
04-26-14, 04:23 PM
Are you on stims too.

I tried Celexa and it was total bunk. Lexapro is it's sister.

Celexa worked very well for me. I hated giving it up because of the weight gain.

Just because it didn't work for you doesn't make it "total bunk."

USMCcop
04-26-14, 04:35 PM
Celexa worked very well for me. I hated giving it up because of the weight gain.

Just because it didn't work for you doesn't make it "total bunk."

I realize that as everyone is different. Lexapro was too, until I was allowed to double it to 40 mg. Prozac was bunk too, but not Zoloft (for me).

I wouldn't think weight gain would be caused by an SSRI (should lose weight).

Lunacie
04-26-14, 04:51 PM
I realize that as everyone is different. Lexapro was too, until I was allowed to double it to 40 mg. Prozac was bunk too, but not Zoloft (for me).

I wouldn't think weight gain would be caused by an SSRI (should lose weight if anything).

Drugs.com lists rapid weight gain as a known side effect.
I could not stop eating and gained 10 pounds in just one month.

Metabolic and nutritional side effects including weight increase or decrease have been reported frequently.
http://www.drugs.com/sfx/celexa-side-effects.html

It affects my granddaughter in much the same way, along with the Risperidone.
She has developed diabetes type 2 as a result.
We keep tweaking the meds to minimize the eating while still relieving her anxiety.
Quite a tightrope.

USMCcop
04-26-14, 04:56 PM
Drugs.com lists rapid weight gain as a known side effect.
I could not stop eating and gained 10 pounds in just one month.


http://www.drugs.com/sfx/celexa-side-effects.html

It affects my granddaughter in much the same way, along with the Risperidone.
She has developed diabetes type 2 as a result.
We keep tweaking the meds to minimize the eating while still relieving her anxiety.
Quite a tightrope.

K. I thought SSRI were opposite as I recall reading years ago that Prozac could cause slight weight loss.

UPDATE

Prozac (fluoxetine) is an oral drug used for treating depression, bulimia, obsessive-compulsive disorder (OCD), panic disorder, and premenstrual dysphoric disorder (PMDD). It is in a class of drugs called selective serotonin reuptake inhibitors (SSRIs). A generic formulation is available. Prozac may cause nausea, headaches, anxiety, insomnia, drowsiness, and loss of appetite. Some patients may experience withdrawal reactions such nausea, nervousness, and insomnia upon stopping Prozac.

425runner
04-27-14, 10:12 AM
It affects everyone differently. I was on Prozac for 4 months and packed on 20 lbs! I was craving junk food really bad...and felt hungry all day. Lost all desire to exercise because I just fell soooo goood and didn't want to be bothered with anything requiring effort.

RobboW
07-21-14, 11:22 PM
I've just taken my first Escilatopram pill (10mg) in the last half hour.
I was going to go back out to make a Medicare claim for my psychologist visit but the side effects are starting to kick in and I think I better wait a bit....

Starting to feel hyper and my coordination/balance is upset.

vpilar
07-21-14, 11:30 PM
I just took it for a while, while I was figuring out my ADHD ... It was prescribed by my family doctor.. after starting to see a pd, I stopped using them and started Adderall...

I think the side effects get better after a few days... I took them for stress and anxiety, they helped reducing my anxiety for sure... but later when I stopped them and started taking Adderall, I realized that I have been very unproductive for the time I was on cipralex... I think the reason was that sometime a bit of dress is needed to get you motivated for doing stuff... It made me don't care... not in a depressing way, just in a relaxing way... but the outcome for me was not good, given that I had many things to do....

aeon
08-13-14, 12:35 AM
I tried this med for the first time about a month ago.

It immediately produced a nasty side effect:

I felt like I was constantly about to gag. Ugh. It made it impossible for me to eat.

I hoped it would fade so I stuck with it. After 3 days I decided to stop. I just couldn't take it.

Only good to come out of it was that I lost 8 pounds. :yes:

RobboW
08-13-14, 08:35 AM
I decided to give it another go whilst away from the family. It was horrible again. The one little pill lasted for nearly 2 days as well. I flushed the rest down the toilet.......

Lunacie
08-13-14, 10:16 AM
Two weeks ago my granddaughter had her cheek swabbed by the psych nurse.
The sample was sent for testing and the results showed which meds are more likely to work for her, and which are more likely to cause side effects.

We had stopped giving her Escitalopram because it affected her appetite and her blood sugar (she's diabetic).

The test results confirmed it's not the best med for her.
Now she is trialing Prozac, which the test showed to be a good match.
The psych also added something like a probiotic to help her metabolize meds.

Her disability health insurance paid for the testing so I don't know how expensive it was.
Hopefully this will be something we can all do before too long to prevent unwanted side effects
and save us from trialing meds that don't help.